Approximations for the Hantush M function

Barry, Andrew, Parlange, J.-Y and Crapper, Martin (1999) Approximations for the Hantush M function. Journal of Hydrology, 221 (1-2). pp. 91-96. ISSN 0022 1694

Full text not available from this repository. (Request a copy)
Official URL: http://dx.doi.org/10.1016/S0022-1694(99)00082-7

Abstract

A recent paper (Trefry, M.G., 1998. Analytical series expressions for Hantush's M and S functions. Water Resour. Res. 34, 909–913) provided several interesting results concerning the Hantush M function, an integral that arises often in analytical solutions for groundwater pumping models. It was demonstrated that, although an exact result for this integral form is available, there remain significant difficulties in its numerical evaluation. We provide some simple approximations to the M function, one of which has a relative error of less than 1%, one with a relative error less than 0.1%, and one with a relative error of less than 0.015%. These approximations are likely suitable for all practical purposes.

Item Type: Article
Uncontrolled Keywords: Numerical analysis; Ground water; Equations; Formula; Functions; Hydrological methods
Subjects: H100 General Engineering
Department: Faculties > Engineering and Environment > Mechanical and Construction Engineering
Depositing User: Becky Skoyles
Date Deposited: 08 Jun 2016 09:59
Last Modified: 08 Jun 2016 09:59
URI: http://nrl.northumbria.ac.uk/id/eprint/27061

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence